Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 2005, 9:17 AM CDT for Lincoln County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2005, 9:17 AM CDT (14:17 UTC)
- Expired
- Jun 24, 2005, 10:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 170 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 8:50 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 241418
SVRGRB
WIC069-241500-
/O.NEW.KGRB.SV.W.0069.050624T1417Z-050624T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
917 AM CDT FRI JUN 24 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN
* UNTIL 1000 AM CDT
* AT 912 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS
OF 65 MPH. THIS STORM WAS LOCATED 25 MILES SOUTHWEST OF TRIPOLI...
OR ABOUT 41 MILES NORTHWEST OF WAUSAU...AND MOVING NORTHEAST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPIRIT FALLS BY 935 AM...
TOMAHAWK BY 950 AM...
LAT...LON 4538 9007 4522 9006 4532 8947 4555 8946
4555 9002
$$
BRUSKY3 follow-up statements
000
WWUS53 KGRB 241429
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
927 AM CDT FRI JUN 24 2005
WIC069-241500-
/O.CON.KGRB.SV.W.0069.000000T0000Z-050624T1500Z/
LINCOLN WI-
927 AM CDT FRI JUN 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CDT FOR
LINCOLN COUNTY...
AT 925 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 65
MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SPIRIT FALLS...OR
ABOUT 37 MILES NORTHWEST OF WAUSAU...MOVING NORTHEAST AT 45 MPH.
THIS STORM HAS HAD A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL UP TO GOLF BALL SIZE.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPIRIT FALLS BY 935 AM...
TOMAHAWK...HEAFFORD JUNCTION AND BRADLEY BY 950 AM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4538 9007 4522 9006 4532 8947 4555 8946
4555 9002
$$
BRUSKY000
WWUS53 KGRB 241449
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
948 AM CDT FRI JUN 24 2005
WIC069-241500-
/O.CON.KGRB.SV.W.0069.000000T0000Z-050624T1500Z/
LINCOLN WI-
948 AM CDT FRI JUN 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CDT FOR
LINCOLN COUNTY...
AT 947 AM...A SEVERE THUNDERSTORM WAS INDICATED BY RADAR CAPABLE OF
PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS
STORM WAS LOCATED NEAR TOMAHAWK...OR ABOUT 23 MILES SOUTHWEST OF
RHINELANDER...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HEAFFORD JUNCTION AND BRADLEY BY 955 AM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4537 9007 4522 9006 4532 8947 4555 8946
4555 9002
$$
BRUSKY000
WWUS53 KGRB 241459
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
958 AM CDT FRI JUN 24 2005
WIC069-241508-
/O.EXP.KGRB.SV.W.0069.000000T0000Z-050624T1500Z/
LINCOLN WI-
958 AM CDT FRI JUN 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRES AT 1000
AM CDT...
THE SEVERE THUNDERSTORM WILL MOVE NORTHEAST OUT OF THE COUNTY BY 10
AM CDT AND WILL NO LONGER POSES A SIGNIFICANT THREAT.
LAT...LON 4537 9007 4522 9006 4532 8947 4555 8946
4555 9002
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:00 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 24, 5:00 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 500 AM CDT FRI JUN 24 2005 .SHORT TERM...TODAY THROUGH SATURDAY...MAIN FCST CONCERNS ARE MAX TEMPS TODAY...AND THE THREAT OF SVR TSTMS THIS AFT/EVG. MSAS ANALYSIS SHOWED A COLD FRONT JUST ENTERING FAR NW WI EARLY THIS MORNING. SATL AND WIND PROFILERS DEPICTED A S/W TROF MOVG THROUGH EASTERN SD AND NEB. CONVECTION DEVELOPING AHEAD OF THIS DISTURBANCE HAD EVOLVED INTO AN MCS...WHICH WAS SHIFTING THROUGH SW MN EARLY THIS MORNING. THE COLD FRONT IS FCST TO SHIFT SE INTO GRB CWA TODAY...GRADUALLY WEAKENING AS IT DOES. WITH PLENTY OF SUNSHINE THIS MORNING...A VERY MILD START TO THE DAY...AND H8 TEMPS STILL +18 TO +20 ACROSS THE FA... EXPECT TEMPS TO QUICKLY WARM INTO THE UPPER 80S TO AROUND 90 TODAY. MODIFIED FCST SOUNDINGS FOR THIS AFTERNOON SUGGEST FAIRLY STG INSTABILITY...WITH CAPES AROUND 3000 J/KG AND LIS -6 TO -8. ALTHOUGH SOME ISOLD CONVECTION COULD DEVELOP NEAR THE FRONTAL BOUNDARY THIS MORNING...MOST OF THE ACTIVITY IS ANTICIPATED WITH THE ARRIVAL OF THE S/W TROF THIS AFTERNOON. GIVEN THE DEGREE OF INSTABILITY...SOME OF THE STORMS SHD BECOME SVR THIS AFTERNOON AND EVENING...SO HAVE ADDED MENTION OF THIS IN THE ZFP. SHEAR IS NOT VERY IMPRESSIVE THOUGH...SO STORMS MAY BE OF THE PULSE VARIETY. EXPECT THE FRONT TO CONTINUE TO SAG SLOWLY SOUTH TONIGHT AND SATURDAY... BUT PRECIP CHCS WILL LINGER ACROSS THE S 1/2 OF THE CWA DUE TO THE PASSING RRQ OF THE UPPER JET...A COUPLE S/W TROFS AND THE CLOSE PROXIMITY OF THE MOIST AND UNSTABLE AIR MASS. TEMPS WILL BE COOLER ON SATURDAY...MOST NOTABLY ALONG THE LKSHR...WHERE NE WINDS WILL KEEP MAX TEMPS IN THE 70-75 RANGE. .LONG TERM...SAT NGT THRU NXT THU. MAIN FCST CHALLENGE CONTS TO BE PCPN TRENDS AS MDLS HAVING THEIR PBLMS DEALING WITH BOUNDARIES WAVERING AROUND THE RGN. THE LOCATION AND TIMING OF THESE BOUNDARIES WL ALSO IMPACT POTENTIAL MAX TEMPS NXT WEEK AS WELL. STARTING SAT NGT...CDFNT EXPECTED TO PULL UP STNRY ALONG THE WI/IL BORDER SAT NGT AS IT BECOMES PARALLEL WITH THE MEAN FLOW. WL NEED TO KEEP A CHC OF SHWRS OR TSTMS THRU THE NGT ACROSS SRN SECTIONS OF THE FCST AREA WITH THE FNT NEARBY. HI PRES OVR ONTARIO WL BE ABLE TO BRING ENUF DRY AIR TO NRN WI TO KEEP THIS AREA PCPN-FREE WITH SKIES BECOMING PARTLY CLDY. SHRTWV/UPR JET ENERGY EJECTING NE FROM THE WEST COAST UPR TROF WL HELP STRENGTHEN LOW PRES OVR THE NRN PLAINS ON SUNDAY. SOUTHERLY WNDS FCST TO INCREASE ACROSS THE PLAINS/MIDWEST AND HELP LIFT THE OLD CDFNT NWD AS A WRMFNT. BEST DYNAMICS/INSTABILITY TO REMAIN TO OUR WEST...HOWEVER ISEN LIFT OVR THIS WRMFNT SUFFICIENT ENUF TO KEEP MENTION OF TSTMS IN THE FCST FOR SUNDAY. TEMPS SHOULD BE ABLE TO WARM INTO THE LWR TO MID 80S (AWAY FROM LK MI) AS WNDS VEER MORE SOUTHERLY. WRMFNT TO LIFT NORTH OF WI SUNDAY NGT THANKS TO PERSISTENT SOUTH OR SW WNDS. SINCE THIS FNT STILL IN THE PROCESS OF CLEARING NRN WI...PREFER TO MENTION A SML CHC POP FOR NRN WI SUNDAY EVENING. MILD NGT IN STORE WITH 8H TEMPS AROUND +20C AND WNDS REMAINING UP THRU THE OVRNGT HRS. NOT AS CLR CUT FOR EARLY NXT WEEK AS NEW GFS AND CANADIAN MDLS BRING ANOTHER CDFNT INTO THE UPR MIDWEST ON MON AND PUSH THE FNT INTO THE WRN GREAT LKS ON TUE. THIS TIMING IS ABT 24 HRS FASTER THAN ADVERTISED BY PREV MDL RUNS. PCPN SHOULD REMAIN NEAR THE FNT SO WL CONT TO KEEP FCST DRY FOR MON...BUT WITH FNT INTO WI ON TUE...WL HAVE TO INTRODUCE A CHC OF SHWRS AND TSTMS TO NE WI FOR TUE. DUE TO MORE CLD CVR AND NEW PCPN CHCS...HAD TO LWR MAX TEMPS FOR TUE AS WELL. MAIN CRUX OF WEST COAST UPR TROF TO REACH THE NRN PLAINS BY WED WHICH WL STALL CDFNT OVR WI. FNT ACTUALLY PROGGED TO START LIFTING BACK NORTH AS WED WEARS ON SO PCPN CHCS TO CONT WITH FNT IN OUR VCNTY. SHRTWV TROF AND SECONDARY MORE PRONOUNCED CDFNT TO PUSH INTO THE WRN GREAT LKS NXT THU. PLENTY OF GULF MSTR TO BE AVBL TO INTERACT WITH INCREASING DYNAMICS AND LIFT FROM FNT FOR CHC POPS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 24, 7:45 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 745 AM CDT FRI JUN 24 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 745 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL AND NORTHEAST WISCONSIN TODAY...AND ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA THIS EVENING. SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WEST CENTRAL WISCONSIN THIS MORNING...AND ARE EXPECTED TO MOVE THROUGH PARTS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN BETWEEN 9 AM AND NOON. THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. MORE STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT AS IT SHIFTS THROUGH THE AREA DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN SATURDAY AND SATURDAY NIGHT...AND ACROSS THE ENTIRE FORECAST AREA ON SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MORE STORMS ARE EXPECTED ACROSS THE REGION FROM TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TOWARD MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT. LMZ521-522-541>543-564-251100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 745 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST SEVERE THREAT SHOULD BE BETWEEN NOON AND 8 PM... WHEN DAYTIME INSTABILITY IS GREATEST. THE PRIMARY THREATS SHOULD BE STRONG WINDS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL WISCONSIN SATURDAY AND SATURDAY NIGHT...AND ACROSS THE ENTIRE MARINE AREA ON SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MORE STORMS ARE EXPECTED ACROSS THE REGION FROM TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TOWARD MIDWEEK. KIECKBUSCH WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:46 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 44 min |
| Jun 24, 6:19 PM CDT | Special Marine Warning | GRB | 71 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.